California, 2004High Wind in California, January 1, 2004
January 1, 2004 · NWS MTR · 1 event in 1 county or zone
Strong winds blew through the Bay Area, including a 65 mph wind gust at Twin Peaks in San Francisco county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds blew through the Bay Area, including a 65 mph wind gust at Twin Peaks in San Francisco county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Jan 1, 9:12 AM PST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 1, 9:12 AM PST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
912 AM PST THU JAN 1 2004
.DISCUSSION...INFRARED AND WATER VAPOR SATELLITE IMAGERY SHOW AN
ENHANCED DIFFLUENT MOISTURE PLUME SPREADING OUT OVER THE DISTRICT...
ORIGINATING FROM NEAR HAWAII. CLOSER TO HOME...SURFACE OBSERVATIONS
AS WELL AS RADAR DATA INDICATE RAIN IS FALLING OVER THE ENTIRE
DISTRICT...WITH SOUTHERLY WIND SPEEDS GUSTING TO 54 MPH AT SFO.
AUTOMATED RAIN GAUGES HAVE RECORDED SOME INTENSE RAINFALL RATES IN
THE NORTH BAY WITH A FEW LOCATIONS BETWEEN 0.75-1.00 INCHES/HOUR.
RADAR IMAGERY INDC A SOLID BAND OF RAIN STRETCHING OVER 125 NM OFF
THE COAST. RADAR VELOCITY PROFILE INDC ALMOST 64 KT OF WIND AT 3750
FT MSL...PERPENDICULAR TO THE MTNS.
CURRENT FCST LOOKS ON TRACK W/THE DISTRICT IN THE FAVORABLE POSITION
IN THE LFQ OF THE JET. NEXT WEEK IS SHAPING UP TO BE A WET WEEK.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TDA THRU EVE..................FLASH FLOOD WATCH...
ALL COUNTIES EXCEPT SAN FRANCISCO.
TDA...........................WIND ADVISORY FOR ALL COUNTIES.
TDA........GLW................PT ARENA TO PT PIEDRAS BLANCAS
AND SAN FRANCISCO AND MONTEREY
BAYS.
STROBINHazardous weather outlook, Jan 1, 6:00 AM PST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST THU JAN 1 2004
CAZ005>010-065-074-075-021400-
SONOMA AND MARIN COUNTIES-SAN FRANCISCO-
ALAMEDA AND CONTRA COSTA COUNTIES-SANTA CLARA COUNTY-
COASTAL MONTEREY COUNTY-
SALINAS VALLEY/INTERIOR MONTEREY COUNTY/SAN BENITO COUNTY-
NAPA COUNTY-SANTA CRUZ COUNTY-SAN MATEO COUNTY-
600 AM PST THU JAN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
AND THE CENTRAL CALIFORNIA COAST.
.DAY ONE...TODAY
ANOTHER STRONG STORM WILL SPREAD HEAVY RAINS AND STRONG WINDS
THROUGHOUT THE SAN FRANCISCO AND MONTEREY BAY AREAS. A FLASH FLOOD
WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL COUNTIES EXCEPT SAN
FRANCISCO. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH
TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
UNSETTLED WEATHER WILL PERSIST OVER THE DISTRICT THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, San Francisco
- When
- January 1, 10:23 AM PST to 10:28 AM PST
- Where
- San Francisco forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.778, -122.442 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Idaho, January 1 to 2, 20041 injured · $242,000 · 9 events
- Drought in Colorado, January 1 to 31, 200421 events
- Winter Storm in Montana, January 1 to 2, 200412 events
- Heavy Snow in Colorado, January 1 to 3, 200411 events
- Heavy Snow in Wyoming, January 1 to 2, 200410 events
- Winter Storm in Montana, January 1 to 2, 200410 events
- Winter Storm in Colorado, January 1 to 4, 20049 events
- Blizzard and Heavy Snow in California, January 1 to 2, 20048 events
- Winter Storm in Utah, January 1 to 4, 2004$2,000 · 8 events
- Drought in Utah, January 1 to 31, 20047 events
- Heavy Snow in Washington, January 1 to 2, 20047 events
- Blizzard and Heavy Snow in Oregon, January 1, 20046 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382132.